Hail, Williamsburg
- When
- May 15, 5:32 PM EST
- Where
- Williamsburg County, Lane
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.517, -79.883
Golfball size hail was reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 15, 1:30 PM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT SUN MAY 15 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... DEWPOINTS IN THE 60S ALONG WITH MODERATE INSTABILITY EXISTS ACROSS THE FORECAST AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE FIRED ACROSS THE CENTRAL CAROLINAS...SOME OF WHICH MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON INTO THE EARLY EVENING AS THEY MOVE NORTHEAST. A SEVERE TSTM WATCH IS IN EFFECT FOR THE ENTIRE ILM CWA UNTIL 9AM...EXCLUDING THE MARINE AREAS WHERE SMALLER SCALE SUBSIDENCE AND COOLER WATERS SHOULD PREVENT CONVECTIVE DEVELOPMENT (A DIFFERENT STORY FARTHER OFFSHORE). AN IMPULSE NOTED CROSSING INTO SC FROM GA WILL CONTINUE TO DRIFT OVER THE REGION AND THE POSITION OF UPPER JET WILL LEAD TO INCREASED DIFFLUENCE THROUGH THIS EVENING. THE COLD FRONT WILL SLOW TO A CRAWL AS IT MOVES ACROSS THE FORECAST AREA OVERNIGHT...THEN STALL ALONG THE COAST MONDAY MORNING. THE MAIN AREA OF UPWARD VERTICAL VELOCITIES WILL SHIFT OFF THE COAST DURING MONDAY MORNING. STILL HELD ONTO A SMALL POP MAINLY ALONG THE EASTERN HALF FOR MONDAY WITH THE FRONT IN THE AREA. TEMPERATURES WILL BE HELD IN THE 70S MONDAY GIVEN THE CLOUD COVER. DURING TUESDAY THE NAM/GFS INDICATE A SHORT WAVE MOVING ACROSS THE CAROLINAS AND QUASI-STATIONARY FRONT IN THE VICINITY THINK CHANCE POPS WILL WORK FINE. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... UPPER LOW WILL PERSIST OVER SOUTHEAST CANADA/NEW ENGLAND WEDNESDAY THROUGH FRIDAY WHICH WILL FORCE THE NEXT UPPER LOW DROPPING ACROSS THE PLAINS TO THE LOWER MS VALLEY DURING FRIDAY PER THE GFS SOLUTION. THIS APPEARS TO BE VASTLY DIFFERENT FROM YESTERDAY/S RUN THUS CONFIDENCE CONTINUES TO BE LOW. IF THE BACKDOOR FRONT PUSHES FARTHER SOUTH THEN THE OPERATIONAL GFS MAXIMUM TEMPERATURES ARE LIKELY TOO HIGH TOWARD THE END OF THE WEEK. && .MARINE... A COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS TOWARD THE COAST TONIGHT...STALLING IN THE VICINITY OF THE COAST MONDAY AND TUESDAY. A WAVE OF LOW PRESSURE WILL TRACK ACROSS THE AREA ALONG THIS FRONT...EVENTUALLY PUSHING IT SOUTH OF THE WATERS TUESDAY NIGHT. HIGH PRESSURE WILL MOVE OFF THE COAST NORTH OF THE AREA...ALLOWING FOR A SOUTHERLY RETURN FLOW TO REDEVELOP BY THURSDAY. A BACKDOOR COLD FRONT COULD AFFECT THE AREA LATE IN THE WEEK. WIND FIELDS ARE OVERALL UNIMPRESSIVE THROUGH THE WEEK...AND WILL CAP WIND SPEEDS AT 15 KT FOR THE MOST PART THROUGH THE FORECAST PERIOD. WAVEWATCH III SEAS APPEAR FAIRLY REASONABLE AND ONLY MINOR ADJUSTMENTS MADE. && .AVIATION... EXPECT VFR CONDITIONS EXCEPT IN TSRA. BEST SHOT FOR CONVECTION IS LATE THIS AFTERNOON INTO EARLY EVENING FOR KFLO...AND THRU THE EVENING HOURS IN THE COASTAL TERMINALS. EXPECT CIGS TO REMAIN VFR BUT VIS WILL DROP TO BORDERLINE IFR/MVFR WITH ANY STORMS. LIGHT WINDS OVERNITE INTO SUN MORNING WITH THE FRONT BASICALLY STALLING OUT...BUT CLOUD COVER SHOULD BE SUFFICIENT TO PRECLUDE FOG DEVELOPMENT. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT/LONG TERM...PFAFF MARINE...JAQ AVIATION...RAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 154 PM EDT SUN MAY 15 2005 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-160900- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 154 PM EDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA...SOUTHEAST NORTH CAROLINA .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA UNTIL 9 PM EDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND SHOULD BEGIN TO AFFECT AREAS ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR BY MID TO LATE AFTERNOON. THE STORMS WILL THEN SLOWLY PROGRESS EAST TOWARD THE COAST LATE THIS AFTERNOON AND THIS EVENING. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH...AND ALTHOUGH TO A LOWER PROBABILITY...HAIL GREATER THAN THE SIZE OF A PENNY. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON THROUGH THIS EVENING. JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 103 PM EDT SUN MAY 15 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-151915- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 103 PM EDT SUN MAY 15 2005 ...SEVERE THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON THROUGH THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND SHOULD BEGIN TO AFFECT AREAS ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR BY MID TO LATE AFTERNOON. THE STORMS WILL THEN SLOWLY PROGRESS EAST TOWARD THE COAST LATE THIS AFTERNOON AND THIS EVENING. THE WARM AND MOIST CONDITIONS IN PLACE ACROSS SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA WILL PRODUCE ENOUGH INSTABILITY IN THE ATMOSPHERE TO ALLOW SOME OF THESE STORMS TO BECOME STRONG OR SEVERE. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH...AND ALTHOUGH TO A LOWER PROBABILITY...HAIL GREATER THAN THE SIZE OF A PENNY. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. ALL CONCERNED PARTIES...ESPECIALLY THOSE VENTURING OUTSIDE THIS AFTERNOON AND THIS EVENING...SHOULD REMAIN ALERT TO THE WEATHER CONDITIONS. LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN WILMINGTON ON THE INTERNET AT HTTP://WEATHER.GOV/ILM FOR THE LATEST INFORMATION...INCLUDING POSSIBLE SEVERE WEATHER WATCHES...WARNINGS...AND STATEMENTS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH THIS EVENING. JAQ
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 103 PM EDT SUN MAY 15 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-151915- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 103 PM EDT SUN MAY 15 2005 ...SEVERE THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON THROUGH THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND SHOULD BEGIN TO AFFECT AREAS ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR BY MID TO LATE AFTERNOON. THE STORMS WILL THEN SLOWLY PROGRESS EAST TOWARD THE COAST LATE THIS AFTERNOON AND THIS EVENING. THE WARM AND MOIST CONDITIONS IN PLACE ACROSS SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA WILL PRODUCE ENOUGH INSTABILITY IN THE ATMOSPHERE TO ALLOW SOME OF THESE STORMS TO BECOME STRONG OR SEVERE. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH...AND ALTHOUGH TO A LOWER PROBABILITY...HAIL GREATER THAN THE SIZE OF A PENNY. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. ALL CONCERNED PARTIES...ESPECIALLY THOSE VENTURING OUTSIDE THIS AFTERNOON AND THIS EVENING...SHOULD REMAIN ALERT TO THE WEATHER CONDITIONS. LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN WILMINGTON ON THE INTERNET AT HTTP://WEATHER.GOV/ILM FOR THE LATEST INFORMATION...INCLUDING POSSIBLE SEVERE WEATHER WATCHES...WARNINGS...AND STATEMENTS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH THIS EVENING. JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 140 PM EDT SUN MAY 15 2005 NCZ087-096>097-099>101-SCZ017-023>024-032>034-039-046- 160100- BLADEN-BRUNSWICK-COLUMBUS-NEW HANOVER-PENDER-ROBESON-DARLINGTON- DILLON-FLORENCE-GEORGETOWN-HORRY-MARION-MARLBORO-WILLIAMSBURG- 140 PM EDT SUN MAY 15 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT FOR THE FOLLOWING AREA... IN NORTH CAROLINA THIS WATCH INCLUDES 6 COUNTIES IN SOUTHEAST NORTH CAROLINA BLADEN... BRUNSWICK... COLUMBUS... NEW HANOVER... PENDER... ROBESON... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN NORTHEAST SOUTH CAROLINA DARLINGTON... DILLON... FLORENCE... GEORGETOWN... HORRY... MARION... MARLBORO... WILLIAMSBURG... THIS INCLUDES THE CITIES OF...FLORENCE...WHITEVILLE... GEORGETOWN...CONWAY...MYRTLE BEACH...MARION...LUMBERTON... BURGAW...SURF CITY...BENNETTSVILLE...KINGSTREE...WILMINGTON... WRIGHTSVILLE BEACH...DARLINGTON...DILLON...LELAND... SHALLOTTE AND ELIZABETHTOWN. JAQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 504 PM EDT SUN MAY 15 2005 NCZ087-SCZ017-023-024-032-033-039-152215- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...LUMBERTON...BENNETTSVILLE... DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE 504 PM EDT SUN MAY 15 2005 ...STRONG THUNDERSTORMS WILL BRING HAIL AND HEAVY RAIN... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR MCCOLL... SOUTHWEST BETWEEN DARLINGTON AND FLORENCE...AND ALONG INTERSTATE 95 SOUTH OF TIMMONSVILLE...WILL MOVE EAST NORTHEAST THROUGH 6 PM. HEAVY RAINFALL IN EXCESS OF AN INCH PER HOUR...AND HAIL CAN BE EXPECTED AS THE STORMS MOVE TOWARD LUMBERTON...MARION...AND EFFINGHAM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...SO RESIDENTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS...AND MONITOR ALL HAZARDS NOAA WEATHER RADIO FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. RAS
The Columbia radar (KCAE), 124 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 hail. Local standard time, as filed.
Golfball size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449002.